Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 101, NWS Charleston, SC

July 17, 2013Berkeley County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 17, 2013, 5:42 PM EDT for Berkeley County, Dorchester County, South Carolina. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2013, 5:42 PM EDT (21:42 UTC)
Expired
Jul 17, 2013, 6:45 PM EDT
In force
63 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 6:16 PM EDTTSTM WND DMG3 S Reevesville, SCTREE DOWN ON CROSS CREEK ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2346 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

266 
WUUS52 KCHS 172142 RRA
SVRCHS
SCC015-035-172245-
/O.NEW.KCHS.SV.W.0101.130717T2142Z-130717T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
542 PM EDT WED JUL 17 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 645 PM EDT

* AT 542 PM EDT...METEOROLOGISTS DETECTED SEVERE THUNDERSTORMS...
  ALONG A LINE EXTENDING FROM 7 MILES NORTH OF SANGAREE TO INDIAN
  FIELD...MOVING NORTHWEST AT 25 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  INDIAN FIELD...SAINT GEORGE...REEVESVILLE...HARLEYVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3303 7981 3300 8012 3302 8016 3300 8018
      3298 8041 3302 8041 3303 8039 3305 8040
      3306 8051 3307 8053 3306 8057 3307 8062
      3310 8067 3315 8070 3318 8079 3333 8050
      3328 8047 3326 8043 3326 8036 3327 8036
TIME...MOT...LOC 2142Z 121DEG 24KT 3315 8014 3324 8062

$$
4 follow-up statements
622 
WWUS52 KCHS 172155
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
555 PM EDT WED JUL 17 2013

SCC015-035-172245-
/O.CON.KCHS.SV.W.0101.000000T0000Z-130717T2245Z/
DORCHESTER SC-BERKELEY SC-
555 PM EDT WED JUL 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR PORTIONS OF DORCHESTER AND BERKELEY COUNTIES...

AT 555 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
SAINT JOHNS TO INDIAN FIELD...MOVING NORTHWEST AT 30 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...COLLEGE
PARK...DORCHESTER...GIVHANS...HARLEYVILLE...JEDBURG...KNIGHTSVILLE...
REEVESVILLE...RIDGEVILLE...SAINT GEORGE...SANGAREE...SUMMERVILLE...
CROWFIELD PLANTATION...GIVHANS FERRY STATE PARK...INDIAN FIELD AND
SUMMERVILLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3303 7981 3300 8012 3302 8016 3300 8018
      3298 8041 3302 8041 3303 8039 3305 8040
      3306 8051 3307 8053 3306 8057 3307 8062
      3310 8067 3315 8070 3318 8079 3333 8050
      3328 8047 3326 8043 3326 8036 3327 8036
TIME...MOT...LOC 2155Z 117DEG 24KT 3314 8013 3325 8056

$$
737 
WWUS52 KCHS 172211
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
611 PM EDT WED JUL 17 2013

SCC015-035-172245-
/O.CON.KCHS.SV.W.0101.000000T0000Z-130717T2245Z/
DORCHESTER SC-BERKELEY SC-
611 PM EDT WED JUL 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR PORTIONS OF DORCHESTER AND BERKELEY COUNTIES...

AT 610 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
SAINT JOHNS TO REEVESVILLE...MOVING WEST AT 30 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

STRONG WINDS FROM THIS LINE OF THUNDERSTORMS BLEW DOWN TWO TREES AS 
IT WENT THROUGH MONCKS CORNER AT 533 PM...AND PRODUCED NAIL THE SIZE 
OF NICKELS.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...COLLEGE
PARK...DORCHESTER...GIVHANS...HARLEYVILLE...JEDBURG...KNIGHTSVILLE...
REEVESVILLE...RIDGEVILLE...SAINT GEORGE...SANGAREE...SUMMERVILLE...
CROWFIELD PLANTATION...GIVHANS FERRY STATE PARK...INDIAN FIELD AND
SUMMERVILLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3303 7981 3300 8012 3302 8016 3300 8018
      3298 8041 3302 8041 3303 8039 3305 8040
      3306 8051 3307 8053 3306 8057 3307 8062
      3310 8067 3315 8070 3318 8079 3333 8050
      3328 8047 3326 8043 3326 8036 3327 8036
TIME...MOT...LOC 2210Z 108DEG 28KT 3315 8016 3322 8070

$$
173 
WWUS52 KCHS 172228 RRA
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT WED JUL 17 2013

SCC015-035-172245-
/O.CON.KCHS.SV.W.0101.000000T0000Z-130717T2245Z/
DORCHESTER SC-BERKELEY SC-
628 PM EDT WED JUL 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR PORTIONS OF DORCHESTER AND BERKELEY COUNTIES...

AT 628 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
GROVE HALL TO OLD SAINT GEORGE...MOVING WEST AT 30 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

AT 616 PM EDT...LAW ENFORCEMENT REPORTED A TREE DOWN ON CROSS CREEK 
ROAD SOUTH OF REEVESVILLE.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...COLLEGE
PARK...DORCHESTER...GIVHANS...JEDBURG...KNIGHTSVILLE...REEVESVILLE...
RIDGEVILLE...SAINT GEORGE...SANGAREE...SUMMERVILLE...CROWFIELD
PLANTATION...GIVHANS FERRY STATE PARK AND SUMMERVILLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3302 8000 3300 8012 3302 8016 3298 8041
      3302 8041 3303 8039 3305 8040 3306 8051
      3307 8053 3306 8057 3307 8062 3310 8067
      3315 8070 3318 8079 3324 8067 3315 8028
TIME...MOT...LOC 2228Z 108DEG 28KT 3306 8010 3315 8067

$$
977 
WWUS52 KCHS 172240
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
640 PM EDT WED JUL 17 2013

SCC015-035-172251-
/O.EXP.KCHS.SV.W.0101.000000T0000Z-130717T2245Z/
DORCHESTER SC-BERKELEY SC-
640 PM EDT WED JUL 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES WILL EXPIRE AT 645 PM EDT...

AT 641 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3302 8000 3300 8012 3302 8016 3298 8041
      3302 8041 3303 8039 3305 8040 3306 8051
      3307 8053 3306 8057 3307 8062 3310 8067
      3315 8070 3318 8079 3324 8067 3315 8028
TIME...MOT...LOC 2241Z 108DEG 28KT 3309 8022 3318 8079

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:59 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 17, 3:59 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
359 PM EDT WED JUL 17 2013

.SYNOPSIS...
HIGH PRESSURE CENTERED NORTH OF THE AREA WILL WEAKEN AND
SHIFT OFFSHORE LATER THIS WEEK WHILE A TROUGH OF LOW PRESSURE
PERSISTS INLAND. A WEAKENING COLD FRONT WILL APPROACH FROM THE
NORTHWEST EARLY NEXT WEEK...LIKELY REMAINING NORTH AND WEST OF THE
AREA BUT STILL CLOSE ENOUGH TO YIELD HIGHER THAN NORMAL RAIN
CHANCES.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A BACKDOOR COLD FRONT WAS POSITIONED ACROSS NORTH-CENTRAL SOUTH
CAROLINA LATE THIS AFTERNOON AND WAS SLOWLY DROPPING SOUTHWARD.
AHEAD OF THE BOUNDARY...STRONG COMPRESSIONAL HEATING HAS PUSHED
TEMPERATURES WELL INTO THE LOWER AND MID 90S. THIS HAS MADE THE
ATMOSPHERE QUITE UNSTABLE...ESPECIALLY ACROSS SOUTHEAST SOUTH
CAROLINA WHERE LATE AFTERNOON MESOANALYSIS DEPICTS SBCAPE VALUES
AROUND 4500 J/KG AND LI/S DOWN TO -6 OR -7C. CONVECTION HAS BECOME
BETTER ORGANIZED ACROSS THE MIDLANDS...PEE DEE AND GRAND STRAND
LATE THIS AFTERNOON...AND STORMS SHOULD PROPAGATE SOUTHWARD WITH
THE ASSISTANCE OF OUTFLOW/COLD POOLING. ADDITIONAL CONVECTION
SHOULD BE ABLE TO INITIATE AS OUTFLOW BOUNDARIES INTERACT WITH
EACH OTHER AND THE SEA BREEZE. THERE IS THE POTENTIAL FOR SEVERE
WEATHER GIVEN THESE CONDITIONS...WITH DAMAGING WINDS AND LARGE
HAIL POSSIBLE. THE GREATEST SEVERE THREAT IS ACROSS INLAND
SOUTHEAST SOUTH CAROLINA THROUGH EARLY EVENING. IN ADDITION...ANY
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND
LOCALLY HEAVY RAINFALL.

LATER TONIGHT...DEEP LAYERED RIDGING WILL PREVAIL ACROSS THE OHIO
AND MIDDLE MISSISSIPPI VALLEYS WHILE AT THE SURFACE THE BACKDOOR
FRONT WILL BECOME DIFFUSE AS IT SHIFTS ACROSS THE AREA. HIGH
RESOLUTION MESOSCALE MODELS SHOW ISOLATED CONVECTION POSSIBLY
CONTINUING ACROSS INLAND AREAS...ESPECIALLY IN SOUTHEAST
GEORGIA...THROUGH LATE EVENING. THEN...CONVECTION SHOULD DISSIPATE
LEAVING RAIN-FREE CONDITIONS ARE CLEARING SKIES FOR THE OVERNIGHT
HOURS. LOWS WILL BE IN THE LOWER TO MID 70S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
HIGH PRESSURE WILL CONTINUE TO SHIFT OFFSHORE THROUGH THE PERIOD AS
DEEP LOW PRESSURE SETS UP FROM THE GREAT LAKES SOUTHWARD INTO THE
GULF OF MEXICO. THE DEEPEST MOISTURE THURSDAY LOOKS TO BE ACROSS
SOUTH CAROLINA...ACROSS SOUTHEAST GEORGIA FRIDAY AND THEN ACROSS THE
ENTIRE AREA SATURDAY AS MOIST SOUTHWEST FLOW INCREASES AHEAD OF AN
APPROACHING COLD FRONT. IN GENERAL THE BEST RAIN CHANCES WILL BE
DURING THE AFTERNOON/EVENING DURING PEAK HEATING AND GREATEST
INFLUENCE OF THE SEA BREEZE.

TEMPERATURES SHOULD GENERALLY BE WITHIN A FEW DEGREES OF NORMAL
THROUGH THE PERIOD.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE WILL RETREAT OVER THE WESTERN ATLANTIC LATE THIS
WEEKEND AS A LARGE TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT
APPROACH THE AREA FROM THE NORTHWEST INTO EARLY NEXT WEEK. CHANCES
OF SHOWERS AND THUNDERSTORMS WILL LIKELY PEAK LATE SUNDAY THROUGH
TUESDAY AS THE COLD FRONT WEAKENS AND STALLS OVER OR NEAR THE AREA
EARLY NEXT WEEK. CHANCES OF PRECIP MAY CONTINUE INTO WEDNESDAY AS
WEAK WAVES OF LOW PRESSURE REDEVELOP NEAR THE STALLED FRONT. OVERALL
HIGH TEMPS SHOULD RANGE IN THE UPPER 80S TO LOWER 90S ON
SUNDAY...BEFORE COOLING A DEGREE OR TWO AS CLOUD COVER AND PRECIP
COVERAGE EXPAND OVER THE AREA MONDAY INTO WEDNESDAY. OVERNIGHT LOWS
SHOULD RANGE BETWEEN THE LOW 70S INLAND TO MID/UPPER 70S ALONG THE
COAST.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
MAINLY VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE 18Z TAF
PERIOD AT KCHS AND KSAV. INCLUDED MENTION OF VCSH AT BOTH TERMINALS
AS ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS DEVELOP THROUGH THE
AFTERNOON. CHANCES DO LOOK SLIGHTLY BETTER AT KCHS FOR
DEVELOPMENT SO HAVE A TEMPO GROUP THERE THROUGH ABOUT 23Z.
REGARDLESS...CONVECTION SHOULD TRANSITION INLAND BY EARLY EVENING AS
THE SEA BREEZE PROPAGATES INLAND. OVERNIGHT...MODELS AGAIN HINT AT
SOME LOW STRATUS/PATCHY FOG BUT WILL MAINTAIN VFR CONDITIONS FOR
NOW DUE TO LOW CONFIDENCE THAT CONDITIONS WILL MATERIALIZE.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL
THROUGH LATE WEEK OUTSIDE MAINLY AFTERNOON/EVENING
ISOLATED/SCATTERED SHOWERS/THUNDERSTORMS. CHANCES OF MVFR CIGS/VSBYS
SHOULD INCREASE EARLY NEXT WEEK WITH THE APPROACH OF A WEAKENING
COLD FRONT FROM THE NORTHWEST.

&&

.MARINE...
TONIGHT...A SOUTH TO SOUTHWEST FLOW REGIME WILL BECOME
ESTABLISHED. WINDS LOOK TO REMAIN AROUND 10 KT OR LESS WITH SEAS 2-3
FT.

THURSDAY THROUGH MONDAY...ATLANTIC HIGH PRESSURE WILL PERSIST
OFFSHORE WITH INLAND LOW PRESSURE TROUGHING THROUGH THE PERIOD.
CONDITIONS MAY HIT ADVISORY CRITERIA THIS WEEKEND INTO EARLY NEXT
WEEK GIVEN THE ENHANCED PRESSURE GRADIENT. SEAS WILL BUILD BUT
SHOULD STAY 5 FT OR LESS GIVEN THE MOSTLY SOUTHWEST FLOW THIS
WEEKEND.

WATERSPOUTS...MAY SEE AN ENHANCED RISK THURSDAY MORNING GIVEN THE
LIGHT WIND FIELDS...MOIST ATMOSPHERE AND POSSIBLE LAND BREEZE
CONVERGENCE LINE.

&&

.TIDES/COASTAL FLOODING...
TIDE LEVELS WILL BE RUNNING HIGH THIS
WEEKEND AND EARLY NEXT WEEK GIVEN THE UPCOMING FULL MOON AND LUNAR
PERIGEE. HOWEVER...SOUTHWEST WINDS AHEAD OF A COLD FRONT SHOULD HELP
KEEP DEPARTURES MINIMAL AND THUS THE THREAT FOR SHALLOW COASTAL
FLOODING AS WELL.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JAQ
SHORT TERM...RJB
LONG TERM...DPB
AVIATION...JHP/RJB
MARINE...JAQ/RJB
TIDES/COASTAL FLOODING...RJB
Hazardous weather outlook, Jul 17, 4:50 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
450 PM EDT WED JUL 17 2013

GAZ087-088-099>101-114-115-SCZ040-042>045-047-052-182100-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-ALLENDALE-
HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-
TIDAL BERKELEY-
450 PM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...THERE IS THE POTENTIAL FOR THUNDERSTORMS TO
BECOME SEVERE ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THIS AFTERNOON INTO EARLY THIS EVENING. DAMAGING
WINDS AND LARGE HAIL ARE POSSIBLE WITH ANY SEVERE THUNDERSTORMS.
IN ADDITION...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL ARE
EXPECTED WITH ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

SCZ048>051-182100-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
450 PM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...THERE IS THE POTENTIAL FOR THUNDERSTORMS TO
BECOME SEVERE ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THIS AFTERNOON INTO EARLY THIS EVENING. DAMAGING
WINDS AND LARGE HAIL ARE POSSIBLE WITH ANY SEVERE THUNDERSTORMS.
IN ADDITION...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL ARE
EXPECTED WITH ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TIDES/COASTAL FLOODING...TIDE LEVELS WILL BE RUNNING HIGH THIS
WEEKEND AND EARLY NEXT WEEK GIVEN THE UPCOMING FULL MOON AND LUNAR
PERIGEE. HOWEVER...SOUTHWEST WINDS AHEAD OF A COLD FRONT SHOULD HELP
KEEP DEPARTURES MINIMAL AND THUS THE THREAT FOR SHALLOW COASTAL
FLOODING AS WELL.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

GAZ116-118-137-138-140-182100-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
450 PM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

GAZ117-119-139-141-182100-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
450 PM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TIDES/COASTAL FLOODING...TIDE LEVELS WILL BE RUNNING HIGH THIS
WEEKEND AND EARLY NEXT WEEK GIVEN THE UPCOMING FULL MOON AND LUNAR
PERIGEE. HOWEVER...SOUTHWEST WINDS AHEAD OF A COLD FRONT SHOULD HELP
KEEP DEPARTURES MINIMAL AND THUS THE THREAT FOR SHALLOW COASTAL
FLOODING AS WELL.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-352-354-374-182100-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
450 PM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Special weather statement, Jul 17, 4:09 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT WED JUL 17 2013

SCZ043-044-050-172100-
CHARLESTON-DORCHESTER-INLAND COLLETON-
409 PM EDT WED JUL 17 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND COLLETON COUNTIES THROUGH 500 PM EDT...

AT 407 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR DELEMAR CROSSROADS...MOVING NORTHWEST AT
15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MIDDLETON PLACE...MAGNOLIA GARDENS...CAPWELLS CROSSROADS...COOKE
CROSSROADS...DELEMAR CROSSROADS...WESTOE...SLANDS BRIDGE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3286 8051 3305 8036 3288 8008 3275 8020
TIME...MOT...LOC 2009Z 117DEG 12KT 3284 8020
Special weather statement, Jul 17, 4:58 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT WED JUL 17 2013

SCZ045-172130-
INLAND BERKELEY-
458 PM EDT WED JUL 17 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 530 PM EDT...

AT 456 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM JUDGE TOWN TO
BONNEAU TO CORDESVILLE...MOVING WEST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...OLD CORDESVILLE...STONY LANDING...SIMPSON CROSSING...OLD
SANTEE CANAL STATE PARK...PIMLICO...NORTHERN LAKE MOULTRIE...SOUTHERN
LAKE MOULTRIE...WAPPOOLA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3321 7945 3313 7964 3293 7981 3296 7986
      3307 7985 3307 7997 3300 8000 3291 7998
      3290 8001 3300 8006 3300 8012 3315 8032
      3318 8030 3326 8036 3330 8025 3345 8022
      3345 8015 3351 8013 3351 8000 3332 7974
TIME...MOT...LOC 2058Z 079DEG 12KT 3351 8003 3330 7996
          3311 7991

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 4:09 PM EDTSpecial Weather StatementCHSDorchester51 min
Jul 17, 4:58 PM EDTSpecial Weather StatementCHSBerkeley32 min
Jul 17, 5:29 PM EDTSevere Thunderstorm WarningCHSBerkeley61 min
Jul 17, 5:42 PM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton63 min
Jul 17, 6:08 PM EDTSpecial Weather StatementCHSColleton, Hampton67 min
Jul 17, 6:11 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper64 min
Jul 17, 7:23 PM EDTSpecial Weather StatementCHSHampton52 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.